New Mexico, 2009Strong Wind in New Mexico, April 26, 2009
April 26, 2009 · NWS ABQ · 1 event in 1 county or zone
Strong winds associated with a cold front crossing New Mexico caused wind damage in Algodones to a mobile home.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds associated with a cold front crossing New Mexico caused wind damage in Algodones to a mobile home.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 26, 2:00 PM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 26, 2:00 PM MST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SUN APR 26 2009
.DISCUSSION...
ABUNDANT SUNSHINE IS NOTED ACROSS THE LAND OF ENCHANTMENT TODAY AS
DRIER AIR PUNCHES ACROSS THE STATE. DEW POINT DEPRESSIONS NEAR THE
SURFACE ARE RANGING FROM 50 TO 70 DEGREES. THESE DRY BOUNDARY LAYER
CONDITIONS COUPLED WITH GUSTY WINDS HAVE ALLOWED FOR CRITICAL FIRE
WEATHER CONDITIONS TO DEVELOP IN ERN NEW MEXICO. IN THE MEANTIME...
AN UPPER LEVEL DISTURBANCE IS EXPECTED TO PASS TO THE NORTH TONIGHT.
THIS COULD BRING SOME MID-LEVEL CLOUDS TO THE NORTHERN MOUNTAINS AND
POSSIBLY A FEW SPITS OF PRECIPITATION IN THE HIGHEST OF ELEVATIONS.
PREVIOUS SHIFT REMOVED POPS FOR TONIGHT AND CONCUR THAT 0.01 OF AN
INCH IS UNLIKELY. A WEAK SURFACE BOUNDARY WILL CLIP THE FAR EASTERN
PLAINS OF NEW MEXICO TONIGHT BUT WILL PROVIDE NO SIGNIFICANT IMPACT
TO THE REGION. OVERNIGHT READINGS WILL GENERALLY STRADDLE 5 DEGREES
EITHER SIDE OF NORMAL THROUGHOUT THE CWFA.
W/SW FLOW WILL DEVELOP ACROSS NEW MEXICO FOR MON AS AN UPPER LEVEL
DISTURBANCE MIGRATES INTO THE PACIFIC NORTHWEST. SURFACE WINDS WILL
BE NOTABLY WEAKER ACROSS THE STATE. HIGH TEMPERATURES WILL BE A TAD
ABOVE NORMAL...WITH A FEW LOCALES WITHIN THE SE PLAINS REACHING THE
MIDDLE 80S. A COLD FRONT WILL PLUNGE THROUGH THE EASTERN PLAINS MON
EVENING...ALLOWING FOR IMPROVED BOUNDARY LAYER MOISTURE. THE FRONT
WILL PRESS AGAINST THE CENTRAL MOUNTAIN CHAIN AND ALLOW FOR A BELOW
CANYON WIND WITHIN THE RIO GRANDE VALLEY. MEANWHILE...AN UPPER LEVEL
WAVE WILL ROUND THE BASE OF THE AFOREMENTIONED TROUGH AND TRACK OVER
THE STATE. THIS COULD ENHANCE THE PCPN THREAT WITHIN THE ERN PLAINS
AFTER MIDNIGHT. ADDITIONALLY...A THICK BATCH OF STRATUS WILL DEVELOP
IN THE WAKE OF THE SURFACE BOUNDARY.
SURFACE FEATURE WILL REMAIN ENTRENCHED OVER THE EASTERN PLAINS FOR
TUESDAY AFTERNOON. LOW CLOUDS WILL GRADUALLY ERODE...BUT MAY REMAIN
PERSISTENT ALONG THE TX BORDER. DIFFERENTIAL HEATING SHOULD DEVELOP
ALONG WITH A RIBBON OF INSTABILITY WITHIN THE SE/EC PLAINS. RIPPLES
WITHIN THE UPPER LEVEL FLOW COULD ENHANCE THE CONVECTIVE POTENTIAL...
ESPECIALLY NEAR THE SURFACE BOUNDARY OR IN A REGION OF UPSLOPE FLOW.
WILL CONTINUE WITH ONGOING STRONG TSTORM MENTION IN GRIDS DUE TO A
STRONG VEERING PROFILE PER THE LATEST FORECAST SOUNDINGS. HOWEVER...
A SLOWER EROSION OF CLOUD COVER COULD PLAY A FACTOR. PCPN THREAT IS
EXPECTED TO PERIST THROUGH EARLY WED MORNING WITH WIDESPREAD STRATUS
RECLAIMING A GOOD PORTION OF THE EASTERN PLAINS DURING THE OVERNIGHT
HOURS. BY WED...UPPER LEVEL TROUGH WILL MIGRATE INTO THE NRN GREAT
PLAINS. THIS SHOULD ALLOW FOR DRIER CONDITIONS THROUGHOUT THE AREA.
DPORTER
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL ALL AIRPORTS FOR THE NEXT 24 HOURS WITH
NO SIGNIFICANT AVIATION WEATHER HAZARDS EXPECTED. THROUGH 01Z...WEST
TO SOUTHWEST WINDS WILL GUST TO BETWEEN 35 AND 40 MPH ALONG AND EAST
OF THE CENTRAL MOUNTAINS.
NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 05
&&
.FIRE WEATHER...
CLEAR AND DRY FOR THE REMAINDER OF THE AFTERNOON. WIDESPREAD AREAS
OF RH IN THE SINGLE DIGITS AND GUSTY SOUTH TO SOUTHWEST WINDS FROM
THE CENTRAL MOUNTAINS EASTWARD ARE PRODUCING CRITICAL FIRE WEATHER
CONDITIONS THAT WILL PERSIST INTO THE EARLY EVENING. RED FLAG
WARNING WILL EXPIRE AT 02Z. OVERNIGHT RH RECOVERIES WILL BE POOR TO
FAIR SOUTH OF INTERSTATE 40.
APPROACHING UPPER LEVEL TROUGH WILL CROSS THE STATE ON MONDAY. VERY
DRY CONDITIONS TO PERSIST WITH WIDESPREAD SINGLE DIGIT RH VALUES
MOST AREAS. HOWEVER...WINDS SHOULD REMAIN BELOW CRITICAL LEVELS.
A SURFACE BOUNDARY EDGES INTO THE NORTHEAST CORNER OF THE STATE ON
MONDAY AND THROUGH THE REMAINDER OF THE EAST PLAINS OVERNIGHT. THIS
EASTERLY LOW LEVEL FLOW WILL USHER IN LOW LEVEL MOISTURE. SOME
MOISTURE INCREASES ARE EXPECTED IN THE RIO GRANDE VALUE AS WELL...
COURTESY OF EAST GAP WINDS LATE MONDAY NIGHT AND TUESDAY MORNING.
THIS INCREASED MOISTURE COMBINED WITH AN UPPER LEVEL DISTURBANCE
WILL SUPPORT SCATTERED THUNDERSTORMS ACROSS THE EAST TUESDAY
AFTERNOON AND EVENING.
AS YET ANOTHER STORM SYSTEM MOVES NORTH OF THE STATE ON WEDNESDAY...
ZONAL UPPER FLOW DEVELOPS AND HELPS TO SCOUR OUT THE LOW LEVEL
MOISTURE. NEXT ROUND OF CRITICAL FIRE WEATHER CONDITION COULD
DEVELOP THURSDAY AFTERNOON WITH DRY SURFACE CONDITIONS AND GUSTY
WEST WINDS ALONG AND EAST OF THE CENTRAL MOUNTAINS. 05
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 32 68 37 75 / 0 0 0 0
GALLUP.......................... 23 68 34 73 / 0 0 0 0
GRANTS.......................... 24 70 31 73 / 0 0 0 0
GLENWOOD........................ 35 76 38 79 / 0 0 0 0
CHAMA........................... 22 57 24 65 / 5 0 0 0
LOS ALAMOS...................... 34 63 36 65 / 0 0 0 0
RED RIVER....................... 26 55 24 59 / 5 0 5 10
TAOS............................ 27 64 31 67 / 0 0 0 5
SANTA FE........................ 34 68 39 69 / 0 0 0 5
SANTA FE AIRPORT................ 33 70 38 71 / 0 0 0 5
ESPANOLA........................ 34 73 36 74 / 0 0 0 0
ALBUQUERQUE HEIGHTS............. 42 73 47 76 / 0 0 0 0
ALBUQUERQUE VALLEY.............. 38 75 41 77 / 0 0 0 0
ALBUQUERQUE FOOTHILLS........... 41 72 45 76 / 0 0 0 0
ALBUQUERQUE WEST MESA........... 40 74 43 78 / 0 0 0 0
SOCORRO......................... 40 77 42 81 / 0 0 0 0
SANDIA PARK/CEDAR CREST......... 35 64 32 69 / 0 0 0 5
MORIARTY/ESTANCIA............... 35 72 34 72 / 0 0 0 5
CARRIZOZO....................... 42 76 43 78 / 0 0 0 5
RUIDOSO......................... 40 68 37 67 / 0 0 0 10
RATON........................... 32 70 36 66 / 5 0 10 20
LAS VEGAS....................... 34 68 33 65 / 0 0 5 10
ROY............................. 41 69 39 59 / 0 0 10 20
CLAYTON......................... 40 68 40 60 / 5 0 10 20
SANTA ROSA...................... 41 78 42 69 / 0 0 10 20
TUCUMCARI....................... 40 78 41 68 / 0 0 10 30
FORT SUMNER..................... 44 80 46 70 / 0 0 10 20
CLOVIS.......................... 46 79 47 68 / 0 0 10 30
PORTALES........................ 45 80 45 70 / 0 0 10 30
ROSWELL......................... 46 84 51 76 / 0 0 5 20
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.
&&
46/05
Hazardous weather outlook, Apr 26, 5:00 AM MST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN APR 26 2009
NMZ001>021-026-271200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT SUN APR 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
A RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 8 PM MDT TODAY FOR
THE SANDIA...MANZANO...AND GALLINAS MOUNTAINS...AND THE EASTERN
PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE TUESDAY
AFTERNOON INTO TUESDAY EVENING FOR THE EAST CENTRAL AND SOUTHEAST
PLAINS WHERE LARGE HAIL AND HIGH WINDS ARE POSSIBLE.
CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY ACROSS THE
EAST CENTRAL PLAINS.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.
GUYER
Strong Wind, Northwest Mountains Including Jemez
- When
- April 26, 5:45 PM MST
- Where
- Northwest Mountains Including Jemez forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
Shingles were blown off a roof of a mobile home in Algodones.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, April 26, 2009EF2 · 43 events
- Tornadoes and Flash Flooding in Texas, April 26 to 27, 2009$1.2 million · EF1 · 12 events
- Tornadoes and Flash Flooding in Iowa, April 26, 2009$1.0 million · EF1 · 9 events
- Flooding in Iowa, April 26 to 30, 2009$70,000 · 12 events
- Hail and Damaging Wind in Texas, April 26 to 27, 2009$50,000 · 2 in hail · 13 events
- Hail in Texas, April 26, 2009$2,000 · 2.75 in hail · 33 events
- Hail and Damaging Winds in Kansas, April 26, 20091.75 in hail · 29 events
- Flash Flood and Hail in Texas, April 26 to 27, 2009$18,000 · 2.75 in hail · 16 events
- Hail and Damaging Winds in Kansas, April 26, 20091.75 in hail · 24 events
- Hail in Texas, April 26, 20092.5 in hail · 12 events
- Hail and Damaging Wind in Nebraska, April 26, 20091.5 in hail · 11 events
- Flash Flooding in Kansas, April 26 to 29, 200910 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156217.